Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 117, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2014, 3:46 PM EDT for Sevier County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2014, 3:46 PM EDT (19:46 UTC)
- Expired
- Jun 23, 2014, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 2:45 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT MON JUN 23 2014 .SHORT TERM (TONIGHT AND TUESDAY)...WIDELY SCATTERED CONVECTION WILL WEAKEN AND FADE THIS EVENING BUT MORE SHOWERS AND STORMS WILL BE ON THE WAY FOR TUESDAY AS A LONG WAVE TROUGH CONTINUES ITS SLOW PROGRESSION INTO THE MISSISSIPPI VALLEY. A COUPLE OF SHORTER WAVELENGTH FEATURES WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION DURING THE PERIOD AND WITH INCREASING MOISTURE AND MODERATE INSTABILITY...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON TUESDAY SO TWEAKED POPS UP THROUGH THE LIKELY RANGE. TEMPERATURES WILL BE REDUCED BY A FEW DEGREES DUE TO THE MORE ACTIVE CONVECTIVE DAY. THUS STAYED CLOSER TO THE COOLER MET MOS MAX TEMPS. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...WEAKENING SHORTWAVE WILL MOVE EAST THROUGH THE SOUTHERN APPALACHIANS ON WEDNESDAY. THUNDERSTORM CHANCES REMAIN ABOVE NORMAL WEDNESDAY. FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...WEAK SURFACE LOW PRESSURE WILL RESIDE NEAR COASTAL NC. LAYER MOISTURE REMAINS SLIGHTLY ABOVE NORMAL WHICH SHOULD AID IN DIURNAL CONVECTIVE DEVELOPMENT EACH DAY. TEMPERATURES WILL BE AT OR A BIT ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 83 69 86 / 40 80 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 83 68 86 / 30 70 50 50 OAK RIDGE, TN 69 83 68 86 / 30 70 50 60 TRI CITIES AIRPORT, TN 65 84 66 85 / 10 70 60 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 23, 3:36 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 336 AM EDT MON JUN 23 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 336 AM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION ON TUESDAY...AND BECOME NEARLY STATIONARY AROUND THE REGION FOR THE REST OF THE WEEK. THIS FRONTAL BOUNDARY WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE POSSIBILITY OF DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE ACTIVITY.
In the hours before
Special weather statement, Jun 23, 1:35 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
135 PM EDT MON JUN 23 2014
NCZ060-TNZ085>087-100>102-231815-
CHEROKEE-SOUTHEAST MONROE-EAST POLK-WEST POLK-BRADLEY-NORTHWEST
MONROE-MCMINN-
135 PM EDT MON JUN 23 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
CHEROKEE...SOUTHEAST MONROE... EAST POLK...WEST
POLK...BRADLEY...NORTHWEST MONROE...MCMINN...
AT 134 PM EDT...A STRONG THUNDERSTORM WAS NEAR ETOWAH...OR 11 MILES
NORTHEAST OF BENTON...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...BENTON...ETOWAH...ENGLEWOOD...TELLICO PLAINS...MOUNT
VERNON...DENTVILLE...PARKSVILLE...HIWASSEE OCOEE S.P....TURTLETOWN...
BULLET CREEK...RELIANCE...BIG FROG MOUNTAIN...ARCHVILLE AND COKER
CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3522 8478 3552 8436 3524 8420 3499 8452
3499 8464
TIME...MOT...LOC 1734Z 153DEG 18KT 3526 8448The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:35 PM EDT | Special Weather Statement | MRX | Polk | 40 min |
| Jun 23, 2:08 PM EDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 3 hr |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe, Roane | 46 min |
| Jun 23, 3:11 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| Jun 23, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 34 min |
| Jun 23, 4:14 PM EDT | Areal Flood Advisory | MRX | Knox, Sevier | 2 hr |
| Jun 23, 4:24 PM EDT | Areal Flood Advisory | MRX | Sullivan | 111 min |
| Jun 23, 4:54 PM EDT | Special Weather Statement | MRX | Union | 36 min |
| Jun 23, 5:33 PM EDT | Special Weather Statement | MRX | Greene | 42 min |
| Jun 23, 6:00 PM EDT | Areal Flood Advisory | MRX | Greene, Hawkins, Sullivan, Washington | 2 hr |
| Jun 23, 6:14 PM EDT | Special Weather Statement | MRX | Hamilton | 46 min |
| Jun 23, 6:26 PM EDT | Areal Flood Advisory | MRX | Hamilton | 2 hr |
| Jun 23, 6:56 PM EDT | Areal Flood Advisory | MRX | Monroe, Polk | 109 min |
| Jun 23, 5:11 PM EDT | Special Weather Statement | MRX | Lee | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.